Cold/Wind Chill, Eastern Roosevelt
- When
- February 6, 8:30 AM MST
- Where
- Eastern Roosevelt forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 48.295, -105.016 (the zone’s center; the record gives no point)
A 55 yer old women died of hypothermia after leaving a bar in Frazer, Montana when it closed. The temperature was around 2 below zero at the time.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GGW wrote it up.
A 55 yer old women died of hypothermia after leaving a bar in Frazer, Montana when it closed. The temperature was around 2 below zero at the time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Feb 6, 3:15 AM MST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE GLASGOW MT 315 AM MST SUN FEB 6 2005 ...WIND CHILL ADVISORY ADDED... .SHORT TERM...FOR NORTHEAST MONTANA TONIGHT... ARCTIC AIRMASS OVER THE AREA TODAY GIVING MUCH COLDER TEMPS TODAY...WELL BELOW NORMAL FOR THE FIRST TIME IN 2 WEEKS. THE ASSOCIATED ARCTIC HIGH CENTER IS STILL FAR TO OUR NORTH...BUT ARCTIC INFLUENCE IS WIDESPREAD...EXTENDING FROM MT AND ND TO AK. WITH STILL WEAK COLD ADVECTION AND SOME WIND THIS MORNING...EXPECT HIGHS NOT TO CLIMB MORE THAN 10-15F ABOVE MORNING LOWS...ONLY IN SINGLE DIGITS IN OUR NORTH HALF. THIS HELPED SOME THOUGH BY LACK OF SNOWCOVER AND LOTS OF SUNSHINE. MODELS ARE TOO QUICK WITH BREAKING OFF ONE ARCTIC HIGH CENTER AND MOVING IT SE ACROSS SOUTHERN CANADA PLAINS. THAT MEANS HIGH CENTER PASSAGE CLOSEST TO OUR NE WILL BE MONDAY...AND A DELAY IN TODAYS WIND SHIFTING TO NE. UPPER LOW CENTER SEEN ON SATELLITE PICTURES MOVING VERY SLOW EAST ACROSS EAST-CENTRAL ASK. LOWER CLOUDS ASSOCIATED ALSO SEEN REMAINING WELL TO OUR NORTH...LEAVING MOST OF NE MT CLEAR. A FEW FRAGMENTS OF HIGH CLOUDS ARRIVING FROM THE WEST...BUT OVERALL THE MODELS HAVE BEEN TOO MOIST PAST 2 DAYS AND HAVE LOWERED CLOUDCVOER A LOT AND REMOVED POPS FOR TODAY. ANOTHER LOW CLOUD AREA TO WATCH IS EXPANDING NORTH FROM SE MT AND MAY BRUSH OUR AREA. THINK ARCTIC AIR PUSHING IN FROM NW SHOULD KEEP IT FROM GETTING MUCH INTO OUR AREA. THE NEXT UPPER TROUGH IN BC WILL BRING INCREASING CLOUDS TONIGHT. MODELS ARE IN REASONABLE AGREEMENT WITH MOVING THIS TROUGH THRU OUR AREA MONDAY AND MONDAY NIGHT...ALL SHOWING THIS STRETCHING OUT THOUGH AS IT MOVES INLAND THRU THE WEST. MODELS INDICATE PLENTIFUL MOISTURE THOUGH. BEST UPPER DYNAMICS IN OUR SOUTH...BUT MODELS VARY ON THAT. QPF OUTPUT ALSO BEST IN SOUTH. SURFACE LOW MOVES THRU WY...USUALLY MEANING PRECIP THREAT MAINLY IN OUR SOUTH. NGM USED TO BE TOO FAR NORTH WITH PRECIP IN THIS PATTERN AND THIS CAN BE A GOOD GUIDE AS IT DOES SO TYPICALLY HERE WITH THIS PATTERN...BUT FEEL GFS IS TOO DRY ALSO...SO ONGOING FORECAST OF HIGH POPS SOUTH TAPERING TO SLIGHT CHANCE NORTH LOOKS REAL GOOD. MODELS INDICATE SKIES SLOW TO CLEAR FROM THIS...BUT WILL STILL GO WITH A LITTLE COLDER TEMPS FOR MONDAY NIGHT DUE TO POSSIBILITY OF SOME CLEARING AND SNOWCOVER AS WELL AS CONTINUED COLD AIRMASS. ONLY MINOR WARMING OF AIRMASS AS ARCTIC HIGHS SLOWS MOVEMENT FROM PREVIOUS MODEL RUNS. DECIDED TO GO WITH WIND CHILL ADVISORY AS WINDS REMAINING OVER 10 MPH MOST LOCATIONS FOR AWHILE THIS MORNING...WHILE TEMPS HAVE FALLEN ENOUGH TO CAUSE WIND CHILLS TO EXCEED -20 FOR A FOR HOURS. LIKELY WILL NEED ANOTHER WIND CHILL ADVISORY TONIGHT IN VALLEY COUNTY FOR MILK VALLEY EFFECT. SIMONSEN .LONG TERM...TUESDAY NIGHT THRU SUNDAY... MODELS IN REASONABLE AGREEMENT WITH RELATIVELY BENIGN WEATHER PATTERN THROUGH EXTENDED PERIOD AS WESTERN NORTH AMERICAN RIDGE BUILDS AND PREVAILS. MINOR IMPULSES EXPECTED TO PERIODICALLY CROSS REGION UNDER MAINLY LIGHT NORTHWEST FLOW. LIGHT FLOW AND WEAK SYSTEMS MAKES FOR A CHALLENGING WIND FORECAST...BUT SHOULD GENERALLY REMAIN LIGHT ENOUGH TO NOT BE AN ISSUE. TEMPERATURES EXPECTED TO REMAIN MODESTLY ABOVE NORMAL...BUT NOT NEAR RECENT WARM SPELL. CHIEF CONCERN IS WITH TEMPERATURES...COULD BE COOLED A BIT MORE THAN EXPECTED IF SLIGHTLY STRONGER BACK DOOR COOL FRONTS SLIDE DOWN IN LIGHT NORTHWEST FLOW. GFS SPINS UP A SOUTHERN STREAM SYSTEM LATER IN PERIOD AS SOUTHERN STREAM TROUGH UNDERCUTS WESTERN RIDGE...WHICH IT TRACKS ACROSS COLORADO...BUT THIS SYSTEM SEEMS IMPROBABLE AND ADJACENT OFFICES HAVE FOR NOW DISCOUNTED. DNS && .KGGW WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 11 AM FOR ALL ZONES NORTH OF MISSOURI RIVER EXCEPT SW PHILLIPS. 016...017...018..019...020...059...061...062. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 559 AM MST SUN FEB 6 2005 MTZ024>027-071300- DAWSON-PRAIRIE-RICHLAND-WIBAUX- 559 AM MST SUN FEB 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MONTANA .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... ACCUMULATING SNOWFALL IS EXPECTED DURING THE DAY MONDAY. OTHERWISE...NO SIGNIFICANT WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ021>023-060-071300- GARFIELD-MCCONE-PETROLEUM-SOUTHWEST PHILLIPS- 559 AM MST SUN FEB 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MONTANA .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MTZ016>020-059-061-062-071300- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-DANIELS- EASTERN ROOSEVELT-NORTHERN PHILLIPS-NORTHERN VALLEY-SHERIDAN- WESTERN ROOSEVELT- 559 AM MST SUN FEB 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MONTANA .DAY ONE... A WIND CHILL ADVISORY IS IN EFFECT THROUGH LATE SUNDAY MORNING. FOR FURTHER INFORMATION REFER TO WWUS45 KGGW OR GTFWSWGGW. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DNS
The national radar mosaic for the moment the first event began.
1 cold/wind chill. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, Eastern Roosevelt | 2005-02-06 | 55 | Female | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437414.